Multistability in the quasiperiodically forced circle map

Osinga, Hinke and Wiersig, Jan and Glendinning, Paul and Feudel, Ulrike (2001) Multistability in the quasiperiodically forced circle map. International Journal of Bifurcations and Chaos, 11 (12). pp. 3085-3105. ISSN 0218-1274

[img] PDF

Download (18MB)


It is well-known that the dynamics of the Arnol′d circle map is phase-locked in regions of the parameter space called Arnol′d tongues. If the map is invertible, the only possible dynamics is either quasiperiodic motion, or phase-locked behavior with a unique attracting periodic orbit. Under the influence of quasiperiodic forcing the dynamics of the map changes dramatically. Inside the Arnol′d tongues open regions of multistability exist, and the parameter dependency of the dynamics becomes rather complex. This paper discusses the bifurcation structure inside the Arnol′d tongue with zero rotation number and includes a study of nonsmooth bifurcations that happen for large nonlinearity in the region with strange nonchaotic attractors.

Item Type: Article
Additional Information: The pdf file is large (17MB). This paper has its own website with further pictures and animations at
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 37 Dynamical systems and ergodic theory
Depositing User: Professor Paul Glendinning
Date Deposited: 18 May 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item